Alert archive / Alabama / Tornado Warnings in 2013

Tornado Warning 17, NWS Huntsville, AL

July 10, 2013Marshall County, Alabama

NWS Huntsville, AL issued this tornado warning at Jul 10, 2013, 10:45 PM CDT for Marshall County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 10:45 PM CDT (03:45 UTC)
Expired
Jul 10, 2013, 11:15 PM CDT
In force
30 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WFUS54 KHUN 110345
TORHUN
ALC095-110415-
/O.NEW.KHUN.TO.W.0017.130711T0345Z-130711T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 PM CDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1115 PM CDT
    
* AT 1045 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
  NEAR GUNTERSVILLE...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GUNTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3440 8639 3449 8632 3442 8611 3425 8626
TIME...MOT...LOC 0342Z 310DEG 10KT 3441 8631 

$$

KDW
2 follow-up statements
472 
WWUS54 KHUN 110355
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 PM CDT WED JUL 10 2013

ALC095-110415-
/O.CON.KHUN.TO.W.0017.000000T0000Z-130711T0415Z/
MARSHALL AL-
1055 PM CDT WED JUL 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN
MARSHALL COUNTY...
    
AT 1054 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
JUST NORTHEAST OF GUNTERSVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3437 8632 3444 8627 3441 8612 3425 8626
TIME...MOT...LOC 0352Z 309DEG 13KT 3437 8625 

$$

KDW
046 
WWUS54 KHUN 110403
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CDT WED JUL 10 2013

ALC095-110415-
/O.CON.KHUN.TO.W.0017.000000T0000Z-130711T0415Z/
MARSHALL AL-
1103 PM CDT WED JUL 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN
MARSHALL COUNTY...
    
AT 1101 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
ABOUT 5 MILES EAST OF GUNTERSVILLE...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3435 8629 3440 8624 3438 8615 3433 8619
      3429 8623
TIME...MOT...LOC 0401Z 295DEG 6KT 3435 8622 

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jul 10, 6:48 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 6:48 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
648 PM CDT WED JUL 10 2013

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 345 PM CDT WED JUL 10 2013/
THE CENTRAL TENNESSEE VALLEY REMAINS LOCATED BENEATH A MODERATE
NORTH-NORTHWEST FLOW REGIME ALOFT THIS AFTERNOON -- TO THE EAST OF A
MID-LEVEL HIGH CENTERED OVER THE SOUTHERN ROCKIES AND TO THE WEST OF
A WEAK INVERTED TROUGH EXTENDING FROM THE FLORIDA STRAITS NORTHWARD
INTO THE MID-ATLANTIC REGION. ALTHOUGH DEEP-LAYER FORCING FOR ASCENT
IS WEAK AND UNFOCUSED...THE COMBINATION OF DIFFLUENT FLOW ALOFT AND
STRONG INSOLATION/DESTABILIZATION WILL ALLOW FOR SCATTERED/NUMEROUS
SHOWERS AND STORMS FOR THE REMAINDER OF THE AFTERNOON.

ENVIRONMENTAL CONDITIONS WILL ACTUALLY BECOME MORE SUPPORTIVE OF
WIDESPREAD THUNDERSTORM ACTIVITY OVERNIGHT...AS A PRONOUNCED MID-
LEVEL TROUGH ACROSS THE NORTHERN PLAINS CONTINUES TO DIG
SOUTHEASTWARD REACHING THE CENTRAL GREAT LAKES BY THURSDAY MORNING.
AN UNSEASONABLY STRONG SURFACE COLD FRONT ASSOCIATED WITH THIS
FEATURE CURRENTLY EXTENDS FROM CENTRAL MICHIGAN SOUTHWESTWARD INTO
SOUTHERN KANSAS...BUT IS FORECAST TO MAKE STEADY SOUTHWARD PROGRESS
AND EXTEND FROM CENTRAL ARKANSAS NORTHEASTWARD INTO NORTHERN MIDDLE
TENNESSEE/SOUTHERN KENTUCKY BY 12Z THURSDAY. MOST RECENT NWP GUIDANCE
IS IN STRONG AGREEMENT THAT AFTERNOON CONVECTION DEVELOPING ALONG A
PREFRONTAL SURFACE TROUGH ACROSS THE MID-MISSISSIPPI/LOWER OHIO
VALLEYS WILL CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM THAT IS
FORECAST TO TRANSLATE SOUTHEASTWARD REACHING THE LOCAL FORECAST AREA
BY EARLY/MID EVENING AND EITHER EXITING OR DISSIPATING ACROSS THE
SOUTHEASTERN COUNTIES VERY EARLY THURSDAY MORNING. ALTHOUGH VERTICAL
WIND SHEAR WILL BE QUITE WEAK /GENERALLY 15-20 KNOTS AT MOST/ THE MCS
WILL LIKELY DEVELOP A STRONG COLD POOL WHICH MAY ENHANCE THE THREAT
FOR GUSTY WINDS IN THE 30-40 MPH RANGE. OTHERWISE...THE MAIN IMPACTS
WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL -- WHICH MAY AGGRAVATE
PREEXISTING FLOODING ISSUES. GIVEN STRONG CONSISTENCY IN THIS
SOLUTION AMONG THE GFS/UKMET/GEM/ECMWF AS WELL AS THE WRF-NMM AND
NSSL WRF...THE PRESENCE OF A MID-LEVEL WAVE...AND PWAT VALUES NEAR OR
SLIGHTLY ABOVE 2 INCHES...WILL INCREASE POPS INTO THE 70-80 PERCENT
RANGE.

ALTHOUGH THE SURFACE COLD FRONT WILL LIKELY STILL BE LOCATED JUST
NORTH OF THE AREA AT 12Z THURSDAY...THERE IS A HIGH AMOUNT OF
UNCERTAINTY IN THE CONVECTIVE FORECAST TOMORROW. THIS IS PRIMARILY
DUE TO THE IMPACTS OF OVERNIGHT CONVECTION AND A POTENTIALLY RAIN-
COOLED AND STABLE BOUNDARY LAYER THAT MAY BE IN PLACE ACROSS THE
REGION AS THE FRONT SLIDES SOUTHEASTWARD. BASED ON THE FACTORS
MENTIONED ABOVE AND INDICATIONS OF WEAK MID-LEVEL SUBSIDENCE IN
FORECAST SOUNDINGS...WILL SLIGHTLY UNDERCUT MOS POPS TOMORROW. THERE
IS ALSO QUITE A BIT OF UNCERTAINTY REGARDING WHEN THE ACTUAL COLD
FRONT WILL FINALLY PUSH SOUTHWARD...WITH THE UKMET THE FASTEST OF THE
GLOBAL MODELS AND THE NAM THE SLOWEST -- ACTUALLY STALLING THE FRONT
ON TOP OF THE AREA THROUGH FRIDAY. WILL TAKE A BLEND OF THE GUIDANCE
AND ADVERTISE A FRONTAL PASSAGE SOMETIME LATE THURSDAY
AFTERNOON/EARLY THURSDAY EVENING...WITH LOWS ON FRIDAY MORNING
FALLING INTO THE MID 60S. DURING THE PERIOD FROM FRIDAY INTO FRIDAY
NIGHT...THE CENTRAL PLAINS MID-LEVEL RIDGE IS FORECAST TO STRENGTHEN
AND BUILD NORTHEASTWARD INTO THE GREAT LAKES IN RESPONSE TO
DOWNSTREAM HEIGHT FALLS ACROSS WESTERN CANADA. AS THIS OCCURS...THE
SOUTHEASTERN U.S. INVERTED TROUGH WILL BEGIN TO RETROGRADE
SOUTHWESTWARD. THIS REGIME WILL MAINTAIN A DRY NORTHEAST FLOW ACROSS
THE AREA...WITH HIGHS IN THE UPPER 80S AND LOWS IN THE MID 60S.

IN THE EXTENDED PERIOD...THE CENTRAL CONUS MID-LEVEL RIDGE IS
FORECAST TO STRENGTHEN FURTHER AND BECOME ESTABLISHED ACROSS
NEBRASKA/IOWA/NORTHERN KANSAS/NORTHERN MISSOURI THIS WEEKEND --
FORCING THE INVERTED TROUGH TO ACCELERATE WESTWARD ACROSS THE
NORTHERN GULF OF MEXICO AND INTO SOUTH CENTRAL TEXAS BY SUNDAY
MORNING. ALTHOUGH AFTERNOON CONVECTION MAY BEGIN TO INCREASE SLIGHTLY
BY SUNDAY AS LOW-LEVEL FLOW VEERS TO THE SOUTHEAST...RISING HEIGHTS
ALOFT WILL LIKELY LIMIT THE CHANCE FOR ANY SIGNIFICANT RAINFALL
THROUGH EARLY NEXT WEEK. HOWEVER...THAT SAID...IT IS WORTH MENTIONING
THAT RAIN CHANCES MAY INCREASE MORE SUBSTANTIALLY IF THE REMNANT
CIRCULATION OF CHANTAL AND ITS ASSOCIATED MOISTURE PLUME LIFT
NORTHWESTWARD INTO THE SOUTHEASTERN U.S. AS INDICATED BY SOME MEDIUM
RANGE GUIDANCE. GIVEN THE LOW PROBABILITY AT THIS TIME...WILL KEEP
POPS/TEMPS NEAR CLIMO.

70/DD

&&

.AVIATION...
FOR 00Z TAFS...CONVECTION ACROSS NE AL HAS BEEN WEAKENING A BIT OVER
THE PAST FEW HRS...ALTHOUGH ADDITIONAL CLUSTERS REMAIN BOTH N AND S
OF THE IMMEDIATE AREA. THE OVERALL TREND WOULD HAVE MUCH OF THIS
ACTIVITY DIMINISHING LATER THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. HOWEVER...SUBTLE EMBEDDED WAVES TRAVERSING SEWD WITHIN A
NWLY FLOW REGIME MAY ALLOW FOR SOME REDEVELOPMENT OVERNIGHT. UNTIL
THEN...VFR CONDS ARE GENERALLY XPCTED WELL INTO THE AFTERNOON HRS.
ONLY EXCEPTION MAY BE SOME -BR/MVFR VIS DURING THE EARLY MORNING
PERIOD...MAINLY BETWEEN 10-13Z.

09

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 10, 8:03 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
803 PM CDT WED JUL 10 2013

ALZ001>010-016-TNZ076-096-097-111200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
803 PM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS MOVING SOUTHWARD OUT OF
MIDDLE TENNESSEE WILL SPREAD INTO PORTIONS OF SOUTHERN MIDDLE
TENNESSEE LEADING INTO NORTH CENTRAL ALABAMA BY 9 PM. DAMAGING WIND
GUSTS...HAIL AND BRIEF HEAVY RAINFALL ARE ALL POSSIBLE WITH THESE
THUNDERSTORMS. IN ADDITION...A BRIEF TORNADO MAY QUICKLY DEVELOP
WITH SOME OF THE MORE INTENSE STORMS. A GRADUAL WEAKENING TREND IS
EXPECTED LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
HOWEVER....SOME REDEVELOPMENT IS POSSIBLE OVERNIGHT AS WEAK UPPER
DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE REGION.

RESIDUAL RIVER FLOODING WILL ALSO CONTINUE TO BE A PROBLEM ACROSS
PORTIONS OF NORTHERN ALABAMA THROUGH TONIGHT...MAINLY ALONG THE
TENNESSEE RIVER. FOR MORE INFORMATION...PLEASE REFER TO SPECIFIC
RIVER FLOOD WARNINGS AND STATEMENTS THAT ARE CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY THREATS WITH ANY
STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS RETURN TO THE
FORECAST FROM SUNDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 9:32 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
932 PM CDT WED JUL 10 2013

ALZ001-110315-
LAUDERDALE AL-
932 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE COUNTY UNTIL
1015 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALNUT GROVE...OR 18 MILES NORTHEAST OF
IUKA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 40 TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNDERWOOD-PETERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3501 8810 3500 8764 3481 8771 3495 8812
TIME...MOT...LOC 0227Z 284DEG 13KT 3502 8801

70/DD
Local storm report, Jul 10, 10:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 PM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND DMG     1 NW ESTILL SPRINGS     35.27N 86.14W
07/10/2013                   FRANKLIN           TN   LAW ENFORCEMENT

            LARGE TREE BLOCKING PORTIONS OF ROCK CREEK ROAD JUST ON
            THE OUTSKIRTS OF ESTILL SPRINGS. TREE SIZE AND TYPE IS
            UNKNOWN AT THIS TIME.

0853 PM     TSTM WND DMG     WINCHESTER              35.19N 86.11W
07/10/2013                   FRANKLIN           TN   LAW ENFORCEMENT

            TREE OF UNKNOWN SIZE AND TYPE REPORTED DOWN NEAR THE
            INTERSECTION OF 12TH AVENUE AND NORTH HIGH STREET.

0900 PM     TSTM WND DMG     8 NE FAYETTEVILLE       35.23N 86.46W
07/10/2013                   LINCOLN            TN   LAW ENFORCEMENT

            ONE TREE OF UNKNOWN SIZE AND TYPE REPORTED DOWN ON OLD
            FAYETTEVILLE HIGHWAY. ANOTHER TREE WAS REPORTED DOWN ON
            HIGHWAY 231.

&&

LB/DG
Local storm report, Jul 10, 10:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1018 PM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
07/10/2013                   MADISON            AL   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS RANDOLPH AVE NEAR DOWNTOWN
            HUNTSVILLE.

&&

LB/DG
Special weather statement, Jul 10, 10:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1028 PM CDT WED JUL 10 2013

ALZ001-002-004-110415-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-
1028 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...NORTHERN LAWRENCE
AND COLBERT COUNTIES UNTIL 1115 PM CDT...

AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVING SOUTHEASTWARD
THROUGH THE ADVISORY AREA. THE STRONGEST CLUSTER OF STORMS WAS
LOCATED NEAR FLORENCE. ALL STORMS WERE MOVING EAST-SOUTHEAST AROUND
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 40 TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...
UNDERWOOD-PETERSVILLE...CHEROKEE...TOWN CREEK...ROGERSVILLE...
KILLEN...LEIGHTON...LEXINGTON...ANDERSON...SAINT FLORIAN AND
WATERLOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3501 8820 3499 8721 3496 8721 3479 8726
      3478 8728 3476 8727 3456 8753 3477 8811
      3489 8810 3492 8816
TIME...MOT...LOC 0323Z 292DEG 20KT 3484 8770

70/DD
Special weather statement, Jul 10, 10:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CDT WED JUL 10 2013

ALZ005>008-110415-
MARSHALL AL-MORGAN AL-MADISON AL-LIMESTONE AL-
1031 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...CENTRAL
MORGAN...CENTRAL MADISON AND EASTERN LIMESTONE COUNTIES UNTIL 1115 PM
CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES NORTH OF ATHENS TO 14 MILES NORTH OF GUNTERSVILLE...AND MOVING
SOUTH AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...ATHENS...GUNTERSVILLE...ARAB...REDSTONE
ARSENAL...HARVEST...NEW HOPE...PRICEVILLE...OWENS CROSSROADS...
ELKMONT...TRIANA...SOMERVILLE...UNION GROVE AND MOORESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3428 8646 3430 8648 3435 8662 3452 8696
      3499 8702 3500 8699 3466 8636 3463 8636
      3460 8632 3460 8628 3417 8624
TIME...MOT...LOC 0328Z 337DEG 28KT 3492 8696 3457 8633

KDW
Special weather statement, Jul 10, 10:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1039 PM CDT WED JUL 10 2013

ALZ008-010-110415-
MARSHALL AL-DE KALB AL-
1039 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 1115 PM CDT...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN SOUTHWEST DEKALB COUNTY...OR 10 MILES
NORTHEAST OF BOAZ...MOVING SOUTH AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOAZ...CROSSVILLE...GERALDINE AND LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3420 8611 3419 8611 3419 8617 3447 8619
      3448 8609 3446 8608 3447 8606 3447 8603
      3448 8602 3449 8594 3420 8588
TIME...MOT...LOC 0337Z 354DEG 27KT 3432 8604

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:10 PM CDTSevere Thunderstorm WarningHUNMadison35 min
Jul 10, 8:30 PM CDTSevere Thunderstorm WarningHUNJackson30 min
Jul 10, 8:44 PM CDTSevere Thunderstorm WarningHUNJackson, Madison46 min
Jul 10, 9:12 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall33 min
Jul 10, 9:26 PM CDTFlash Flood WarningHUNJackson3 hr
Jul 10, 9:30 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Madison, Marshall30 min
Jul 10, 9:32 PM CDTSpecial Weather StatementHUNLauderdale43 min
Jul 10, 9:45 PM CDTSevere Thunderstorm WarningHUNLauderdale30 min
Jul 10, 9:58 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall32 min
Jul 10, 10:01 PM CDTSevere Thunderstorm WarningHUNMadison29 min
Jul 10, 10:28 PM CDTSpecial Weather StatementHUNColbert, Lauderdale47 min
Jul 10, 10:28 PM CDTSevere Thunderstorm WarningHUNDeKalb32 min
Jul 10, 10:31 PM CDTSpecial Weather StatementHUNLimestone, Marshall44 min
Jul 10, 10:39 PM CDTSpecial Weather StatementHUNDeKalb36 min
Jul 10, 10:49 PM CDTFlash Flood WarningHUNJackson, Limestone, Madison, Marshall, Morgan3 hr
Jul 10, 10:54 PM CDTFlash Flood WarningHUNColbert, Lauderdale3 hr
Jul 10, 11:06 PM CDTSpecial Weather StatementHUNColbert, Lauderdale39 min
Jul 10, 11:10 PM CDTSpecial Weather StatementHUNCullman, Morgan50 min
Jul 10, 11:11 PM CDTTornado WarningHUNDeKalb, Marshall49 min
Jul 10, 11:16 PM CDTSpecial Weather StatementHUNMarshall44 min
Jul 10, 11:49 PM CDTSpecial Weather StatementHUNLawrence41 min
Jul 11, 12:11 AM CDTSpecial Weather StatementHUNMorgan34 min
Jul 11, 12:16 AM CDTAreal Flood WarningHUNDeKalb, Jackson, Madison6 hr
Jul 11, 12:41 AM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan3 hr
Jul 11, 1:42 AM CDTAreal Flood WarningHUNJackson, Limestone, Madison, Marshall, Morgan3 hr
Jul 11, 2:56 AM CDTSpecial Weather StatementHUNFranklin49 min
Jul 11, 3:25 AM CDTAreal Flood WarningHUNCullman, Lawrence, Morgan3 hr
Jul 11, 4:43 AM CDTAreal Flood WarningHUNJackson, Madison, Morgan6 hr
Jul 11, 6:31 AM CDTRiver Flood WarningHUNMadison9 hr
Jul 11, 2:23 PM CDTSpecial Weather StatementHUNLawrence37 min
Jul 11, 3:22 PM CDTSpecial Weather StatementHUNLawrence23 min
Jul 11, 4:11 PM CDTSpecial Weather StatementHUNColbert49 min
Jul 11, 5:00 PM CDTSpecial Weather StatementHUNColbert45 min
Jul 11, 5:55 PM CDTSpecial Weather StatementHUNLimestone50 min
Jul 11, 6:05 PM CDTSpecial Weather StatementHUNFranklin25 min
Jul 11, 6:31 PM CDTSpecial Weather StatementHUNFranklin29 min
Jul 11, 6:44 PM CDTSpecial Weather StatementHUNLimestone, Madison46 min

Nearby

Tornado Warnings in Alabama, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.